Thunderstorm Wind, Anderson
- When
- July 3, 5:05 PM CST
- Where
- Anderson County, Montalba
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.880, -95.700
Trees were knocked down in the Montalba area.
Summertime isolated afternoon and evening thunderstorms developed under the influence of an upper level ridge as convective temperatures around 100 degrees were reached. One storm in Anderson County caused wind damage around Montalba.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
Summertime isolated afternoon and evening thunderstorms developed under the influence of an upper level ridge as convective temperatures around 100 degrees were reached. One storm in Anderson County caused wind damage around Montalba.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 3, 2:16 PM CST, 2 hours 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 316 PM CDT SUN JUL 3 2011 .DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS HAVE ONCE AGAIN IGNITED THIS AFTERNOON DURING PEAK HEATING IN A MODERATELY UNSTABLE ENVIRONMENT CHARACTERIZED BY WEAK WIND FIELDS ALOFT AND STEEP LOW LEVEL LAPSE RATES. THIS ENVIRONMENT WILL CONTINUE TO BE SUPPORTIVE OF PULSE SEVERE CONVECTION WITH DAMAGING DOWNBURST WINDS GIVEN THE 35 TO 45 DEGREE T/TD DEPRESSIONS. THIS ACTIVITY WILL DIMINISH AGAIN LATER TONIGHT WITH LOSS OF HEATING. THE FORECAST FOR THE NEXT SEVERAL DAYS REMAINS A BROKEN RECORD...WITH HOT AND MOSTLY DRY CONDITIONS EXPECTED. THE UPPER RIDGE WILL BE CENTERED OFF TO OUR NORTHWEST WHICH WILL ALLOW THE WIND FLOW TO REMAIN EAST/SOUTHEAST THROUGH ABOUT 400MB. THIS PATTERN USUALLY MEANS AN UNCAPPED ATMOSPHERE WITH SUFFICIENT MOISTURE FOR AFTERNOON SCATTERED CONVECTION. BEING THAT THERE IS LITTLE IN THE WAY OF LARGE SCALE FORCING FOR ASCENT AND NO SYNOPTIC BOUNDARIES TO WORK WITH...ALL CONVECTION WILL BE DIURNALLY DRIVEN AND FOCUSED ALONG LOCAL AREAS OF ENHANCED LOW LEVEL CONVERGENCE. ONCE CONVECTIVE ACTIVITY BEGINS...STORM OUTFLOW WILL FOCUS NEW DEVELOPMENT. WILL CONTINUE WITH SCATTERED AFTERNOON THUNDERSTORMS IN THE FORECAST THROUGH THIS THURSDAY GIVEN LITTLE CHANGE IN THE OVERALL PATTERN. STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS ANY OF THOSE DAYS. HIGHS WILL CONTINUE TO RUN 5 TO 7 DEGREES ABOVE NORMAL WITH UPPER 90S AND LOW 100S COMMON THROUGH THE UPCOMING WEEK. GFS/ECMWF BOTH KEEP THE STRONG RIDGE CLOSE ENOUGH TO INHIBIT MORE SIGNIFICANT CONVECTION BEYOND THURSDAY. DUNN && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 78 99 77 100 78 / 20 20 10 10 10 WACO, TX 76 102 75 101 77 / 20 20 10 10 10 PARIS, TX 75 98 74 98 75 / 20 20 10 10 10 DENTON, TX 76 99 75 99 76 / 20 20 10 10 5 MCKINNEY, TX 74 98 74 97 75 / 20 20 10 10 10 DALLAS, TX 80 100 78 100 79 / 20 20 10 10 10 TERRELL, TX 74 97 75 97 75 / 20 20 10 10 10 CORSICANA, TX 76 99 75 99 76 / 20 20 10 10 10 TEMPLE, TX 74 100 73 100 75 / 20 20 10 10 10 MINERAL WELLS, TX 77 104 74 103 77 / 20 20 10 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 307 PM CDT SUN JUL 3 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041230- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 307 PM CDT SUN JUL 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS WILL CONTINUE OVER MOST OF NORTH TEXAS UNTIL SUNSET. DAMAGING DOWNBURST WINDS AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...INDEPENDENCE DAY THROUGH SATURDAY. MORE ISOLATED AFTERNOON THUNDERSTORMS ARE EXPECTED MONDAY THROUGH THURSDAY. DAMAGING DOWNBURST WINDS AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED BEFORE SUNSET.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
424 PM CDT SUN JUL 3 2011
TXZ117-032200-
PARKER TX-
424 PM CDT SUN JUL 3 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN PARKER COUNTY
AT 423 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF WEATHERFORD...MOVING
NORTHWEST AT 5 MPH. A SECOND STRONG THUNDERSTORM WAS ALSO LOCATED
SOUTH OF ANNETTA.
CITIES IN THE PATH OF THIS STORM INCLUDE ANNETTA...HUDSON OAKS...AND
WEATHERFORD.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3284 9773 3269 9754 3261 9754 3255 9755
3264 9791
TIME...MOT...LOC 2123Z 130DEG 4KT 3267 9769
JLSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
445 PM CDT SUN JUL 3 2011
TXZ133-144-145-032215-
HILL TX-JOHNSON TX-BOSQUE TX-
445 PM CDT SUN JUL 3 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTH CENTRAL BOSQUE COUNTY
NORTHWESTERN HILL COUNTY
SOUTHWESTERN JOHNSON COUNTY
AT 445 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES SOUTH OF CLEBURNE...MOVING NORTH AT 15
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CLEBURNE STATE PARK.
VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3221 9764 3220 9761 3230 9761 3224 9738
3202 9730 3201 9768
TIME...MOT...LOC 2145Z 173DEG 12KT 3219 9748SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
458 PM CDT SUN JUL 3 2011
TXZ117-032300-
PARKER TX-
458 PM CDT SUN JUL 3 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN PARKER COUNTY
AT 457 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF WEATHERFORD OR NEAR
ANNETTA...NEARLY STATIONARY.
VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
SOME SMALL HAIL MAY ALSO OCCUR.
ADDITIONAL STRONG THUNDERSTORMS MAY ALSO DEVELOP ACROSS EASTERN
PARKER COUNTY THROUGH 6 PM. THESE STORMS MAY ALSO PRODUCE STRONG
WINDS...HEAVY RAINFALL...AND SMALL HAIL.
LAT...LON 3300 9755 3259 9755 3256 9755 3256 9784
3300 9783
TIME...MOT...LOC 2157Z 089DEG 1KT 3265 9765
82/JLDSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 517 PM CDT SUN JUL 3 2011 TXZ117-032315- PARKER TX- 517 PM CDT SUN JUL 3 2011 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN PARKER COUNTY AT 517 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 8 MILES WEST OF WHITE SETTLEMENT...MOVING NORTH AT 5 MPH. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. SOME SMALL HAIL MAY ALSO OCCUR. ADDITIONAL STRONG THUNDERSTORMS MAY ALSO DEVELOP ACROSS EASTERN PARKER COUNTY THROUGH 6 PM. THESE STORMS MAY ALSO PRODUCE STRONG WINDS...HEAVY RAINFALL...AND SMALL HAIL. LAT...LON 3267 9755 3269 9774 3299 9777 3299 9754 TIME...MOT...LOC 2217Z 160DEG 6KT 3279 9760 82/JLD
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
548 PM CDT SUN JUL 3 2011
TXZ162-032315-
LEON TX-
548 PM CDT SUN JUL 3 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL LEON COUNTY
AT 548 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM JUST SOUTH OF CENTERVILLE...MOVING SOUTHWEST AT
5 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CENTERVILLE.
VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3103 9613 3136 9623 3147 9594 3109 9582
3109 9597
TIME...MOT...LOC 2248Z 049DEG 3KT 3119 9597
82/JLDSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
551 PM CDT SUN JUL 3 2011
TXZ148-032315-
ANDERSON TX-
551 PM CDT SUN JUL 3 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL ANDERSON COUNTY
AT 551 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES WEST OF PALESTINE...MOVING NORTH AT 5
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE HARMONY.
VERY HEAVY RAIN AND WIND GUSTS TO 45 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3162 9572 3165 9575 3162 9575 3160 9577
3163 9580 3169 9578 3167 9580 3170 9585
3175 9587 3175 9590 3186 9599 3202 9561
3171 9551
TIME...MOT...LOC 2251Z 165DEG 4KT 3177 9574
82/JLDThe Dallas/Ft Worth radar (KFWS), 169 km away, was scanning. The volume nearest the first event began at 23:05 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were knocked down in the Montalba area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 327236.